Alert archive / Kansas / Flash Flood Watches in 2016

Flash Flood Watch 5, NWS Topeka, KS

August 29, 201613 counties in Kansas

NWS Topeka, KS issued this flash flood watch at Aug 29, 2016, 11:46 AM CDT for 13 counties in Kansas. It took effect at Aug 29, 2016, 5:00 PM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2016, 11:46 AM CDT (16:46 UTC)
In effect from
Aug 29, 2016, 5:00 PM CDT
Expired
Aug 30, 2016, 11:56 PM CDT
In force
31 hr
Issued by
NWS Topeka, KS
Flood severity
None

Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 69 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 4.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WGUS63 KTOP 291646
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
1146 AM CDT MON AUG 29 2016

KSZ008>011-020>023-034-300100-
/O.NEW.KTOP.FF.A.0005.160829T2200Z-160831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-RILEY-POTTAWATOMIE-
OTTAWA-
INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER...
CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS...
FRANKFORT...SABETHA...SENECA...CONCORDIA...CLAY CENTER...
MANHATTAN...WAMEGO...ST. MARYS...MINNEAPOLIS...BENNINGTON
1146 AM CDT MON AUG 29 2016

...FLASH FLOOD WATCH IN EFFECT FROM 5 PM CDT THIS AFTERNOON
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL KANSAS AND 
  NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL KANSAS...CLAY...CLOUD...OTTAWA...REPUBLIC AND 
  WASHINGTON. IN NORTHEAST KANSAS...MARSHALL...NEMAHA... 
  POTTAWATOMIE AND RILEY. 

* FROM 5 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING

* SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
  ACROSS NORTH CENTRAL KANSAS. SOME OF THESE LOCATIONS ALREADY
  RECEIVED 1 TO 5 INCHES OF RAIN SUNDAY EVENING THEREFORE THE
  GROUND IS SATURATED. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
  WILL BE POSSIBLE THROUGH TUESDAY EVENING. THIS ADDITIONAL RAIN
  COULD RESULT IN FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
786 
WGUS63 KTOP 292002
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
302 PM CDT MON AUG 29 2016

KSZ012-024-301200-
/O.EXA.KTOP.FF.A.0005.160829T2200Z-160831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-JACKSON-
INCLUDING THE CITIES OF...HIAWATHA...HORTON...HOLTON
302 PM CDT MON AUG 29 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...BROWN AND JACKSON. 

* FLASH FLOOD WATCH IN EFFECT FROM 5 PM CDT THIS AFTERNOON
  THROUGH 7 PM CDT TUESDAY.

* SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
  ACROSS NORTH CENTRAL KANSAS. SOME OF THESE LOCATIONS ALREADY
  RECEIVED 1 TO 5 INCHES OF RAIN SUNDAY EVENING THEREFORE THE
  GROUND IS SATURATED. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
  WILL BE POSSIBLE THROUGH TUESDAY EVENING. THIS ADDITIONAL RAIN
  COULD RESULT IN FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KSZ008>011-020>023-034-301200-
/O.CON.KTOP.FF.A.0005.160829T2200Z-160831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-RILEY-POTTAWATOMIE-
OTTAWA-
INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER...
CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS...
FRANKFORT...SABETHA...SENECA...CONCORDIA...CLAY CENTER...
MANHATTAN...WAMEGO...ST. MARYS...MINNEAPOLIS...BENNINGTON
302 PM CDT MON AUG 29 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... 
  CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST 
  KANSAS...MARSHALL...NEMAHA...POTTAWATOMIE AND RILEY. 

* FLASH FLOOD WATCH IN EFFECT FROM 5 PM CDT THIS AFTERNOON
  THROUGH 7 PM CDT TUESDAY.

* SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
  ACROSS NORTH CENTRAL KANSAS. SOME OF THESE LOCATIONS ALREADY
  RECEIVED 1 TO 5 INCHES OF RAIN SUNDAY EVENING THEREFORE THE
  GROUND IS SATURATED. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
  WILL BE POSSIBLE THROUGH TUESDAY EVENING. THIS ADDITIONAL RAIN
  COULD RESULT IN FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
594 
WGUS63 KTOP 300838
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
338 AM CDT TUE AUG 30 2016

KSZ008>012-020>024-034-310000-
/O.CON.KTOP.FF.A.0005.000000T0000Z-160831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER...
CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS...
FRANKFORT...SABETHA...SENECA...HIAWATHA...HORTON...CONCORDIA...
CLAY CENTER...MANHATTAN...WAMEGO...ST. MARYS...HOLTON...
MINNEAPOLIS...BENNINGTON
338 AM CDT TUE AUG 30 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... 
  CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST 
  KANSAS...BROWN...JACKSON...MARSHALL...NEMAHA...POTTAWATOMIE 
  AND RILEY. 

* THROUGH 7 PM CDT THIS EVENING

* SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTH CENTRAL
  AND NORTHEAST KANSAS. THE GROUND REMAINS SATURATED FROM PREVIOUS
  HEAVY RAINFALL ACROSS THE WATCH AREA. AN ADDITIONAL 1 TO 2
  INCHES OR MORE OF RAINFALL IS POSSIBLE THROUGH EARLY THIS
  EVENING. THIS ADDITIONAL RAIN COULD RESULT IN FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
262 
WGUS63 KTOP 302023
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
323 PM CDT TUE AUG 30 2016

KSZ011-012-024-302130-
/O.CAN.KTOP.FF.A.0005.000000T0000Z-160831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA-BROWN-JACKSON-
INCLUDING THE CITIES OF...SABETHA...SENECA...HIAWATHA...HORTON...
HOLTON
323 PM CDT TUE AUG 30 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST KANSAS HAS BEEN
CANCELLED. WHILE ADDITIONAL RAIN AND THUNDERSTORMS ARE POSSIBLE
THROUGH WEDNESDAY...THE THREAT FOR EXCEPTIONALLY HEAVY RAIN WILL
BE LOWER AND THE FLASH FLOOD POTENTIAL IS MINIMAL IN FAR NORTHEAST
KANSAS.

$$

KSZ035-036-310500-
/O.EXB.KTOP.FF.A.0005.000000T0000Z-160831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON-GEARY-
INCLUDING THE CITIES OF...ABILENE...HERINGTON...JUNCTION CITY
323 PM CDT TUE AUG 30 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL KANSAS AND 
  EAST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL KANSAS...DICKINSON. IN EAST CENTRAL KANSAS...GEARY. 

* UNTIL MIDNIGHT CDT TONIGHT

* SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE
  HEAVIEST STORMS WILL PRODUCE RAINFALL RATES UP TO 2 INCHES PER
  HOUR. FLASH FLOODING MAY DEVELOP IN AREAS WHERE THESE STORMS
  PERSIST FOR MULTIPLE HOURS, WHICH WILL BE POSSIBLE DUE TO SLOW
  STORM MOTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KSZ008>010-020>023-034-310500-
/O.EXT.KTOP.FF.A.0005.000000T0000Z-160831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-
INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER...
CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS...
FRANKFORT...CONCORDIA...CLAY CENTER...MANHATTAN...WAMEGO...
ST. MARYS...MINNEAPOLIS...BENNINGTON
323 PM CDT TUE AUG 30 2016

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... 
  CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST 
  KANSAS...MARSHALL...POTTAWATOMIE AND RILEY. 

* UNTIL MIDNIGHT CDT TONIGHT

* SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE
  HEAVIEST STORMS WILL PRODUCE RAINFALL RATES UP TO 2 INCHES PER
  HOUR. FLASH FLOODING MAY DEVELOP IN AREAS WHERE THESE STORMS
  PERSIST FOR MULTIPLE HOURS, WHICH WILL BE POSSIBLE DUE TO SLOW
  STORM MOTION. AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST
  TWO DAYS WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
193 
WGUS63 KTOP 310456
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
1156 PM CDT TUE AUG 30 2016

KSZ008>010-020>023-034>036-310600-
/O.CAN.KTOP.FF.A.0005.000000T0000Z-160831T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-
DICKINSON-GEARY-
INCLUDING THE CITIES OF...BELLEVILLE...WASHINGTON...HANOVER...
CLIFTON...LINN...GREENLEAF...MARYSVILLE...BLUE RAPIDS...
FRANKFORT...CONCORDIA...CLAY CENTER...MANHATTAN...WAMEGO...
ST. MARYS...MINNEAPOLIS...BENNINGTON...ABILENE...HERINGTON...
JUNCTION CITY
1156 PM CDT TUE AUG 30 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...EAST
CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS HAS
BEEN CANCELLED. WHILE HEAVY RAINS HAVE MOVED OUT OF THESE
AREAS...ADDITIONAL STORMS ARE STILL POSSIBLE OVERNIGHT FOR ALL OF
NORTHEAST KANSAS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 6:44 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Aug 29, 6:44 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
644 AM CDT MON AUG 29 2016

...Update to aviation forecast discussion...

.SHORT TERM...(Today and Tonight)
Issued at 328 AM CDT MON AUG 29 2016

Will be starting this forecast with persistence in mind with only
small changes in conditions from Sunday. Modest southwest flow
persists aloft with forecast 500-700mb winds still in the 10-15kt
range and precipitable water levels around 1.75". Slightly weaker
lapse rates aloft are suggested however from somewhat cooler temps
around 850mb. This could contribute to a more active afternoon in
terms of precip coverage with even less CIN expected though
instability should be somewhat weaker. The weak shear will should
again keep severe storms limited to the pulse variety with slow
storm motions bringing an heavy rain threat to any persistent
storms. Have kept pops in the chance range peaking in the late
afternoon but almost the entire area has a mentionable chance
throughout this forecast given the deep moisture. Will also need to
monitor ground fog potential in the weak winds and still moist soil
conditions but at least periodic cloud should prevent widespread
visibility problems. Highs in the mid and upper 80s should be the
rule with lows again around 68.

.LONG TERM...(Tuesday through Sunday)
Issued at 328 AM CDT MON AUG 29 2016

Weak flow aloft and ample moisture will continue across the area
Tuesday and Wednesday. Precipitable water values remain in the 1.5
to 2 inch range across northeast Kansas. Vorticity maximum will be
near the area Tuesday into Wednesday and is forecast to weaken
through the day on Wednesday across northeast Kansas. Diurnal
showers and thunderstorms will move little with weak flow
resulting in locally heavy rainfall. Models show moderate moisture
transport into eastern Kansas Tuesday and Tuesday night before
weakening on Wednesday which will sustain convection through the
overnight hours. An upper level ridge build across the Plains
Wednesday night with high pressure at the surface building in from
the north by Thursday morning. Expect a dry period for Thursday
and Friday. Southwest flow develops across the Central Plains next
weekend as an upper level trough deepens across the western CONUS.
Embedded waves will eject northeastward across the area along with
increasing southerly flow and moisture transport. This will bring
a chance for thunderstorms back into the forecast from late Friday
night through the weekend. Highs will be in the 80s with lows
mainly in the 60s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 644 AM CDT MON AUG 29 2016

Will keep VCTS mention during main period of concern but
confidence in TS impacting all sites is low. Impacts would likely
be brief in reduced visibilities if they do enter the terminals.
Will need to continue to watch for BR/FG development at the end of
the forecast.

&&

.TOP Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...65
LONG TERM...53
AVIATION...65
Hazardous weather outlook, Aug 29, 4:41 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
441 AM CDT MON AUG 29 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-300945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
441 AM CDT MON AUG 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE GREATEST
CHANCES WILL BE IN THE AFTERNOON AND EVENING HOURS...WITH MINOR
POTENTIAL FOR A FEW OF THE STORMS TO PRODUCE WINDS UP TO 60 MPH
AND HAIL UP TO AN INCH IN DIAMETER. LOCALLY HEAVY AMOUNTS OF RAIN
ARE ALSO POSSIBLE...WHICH COULD LEAD TO ISOLATED AREAS OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TUESDAY THROUGH WEDNESDAY NIGHT. THE POTENTIAL FOR REPEAT ROUNDS
OF STORMS MAY LEAD TO AREAS OF HEAVY RAINFALL AND LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Aug 29, 8:29 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
829 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HEAVY RAIN       7 S NARKA               39.86N 97.43W
08/29/2016  E4.25 INCH       REPUBLIC           KS   PUBLIC

            STORM TOTAL RAINFALL. NO FLOODING REPORTED IN THE AREA.

&&

JP
Local storm report, Aug 29, 8:30 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
830 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HEAVY RAIN       3 SE NARKA              39.93N 97.39W
08/29/2016  E5.75 INCH       REPUBLIC           KS   PUBLIC

            STORM TOTAL RAINFALL.

&&

JP
Local storm report, Aug 29, 8:32 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
832 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     FLOOD            HADDAM                  39.86N 97.30W
08/29/2016                   WASHINGTON         KS   OTHER FEDERAL

            3 BRIDGES ALONG MYERS CREEK STILL UNDERWATER. LOW WATER
            CROSSINGS STILL FLOODED.

&&

KC
Local storm report, Aug 29, 8:38 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
838 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            1 SW HADDAM             39.85N 97.31W
08/29/2016                   WASHINGTON         KS   PUBLIC

            CONCORD ROAD IS CLOSED DUE TO HIGH WATER THAT IS COMING
            OUT OF MYERS AND MILL CREEKS

&&

JP
Local storm report, Aug 29, 8:39 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
839 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     FLOOD            HADDAM                  39.86N 97.30W
08/29/2016                   WASHINGTON         KS   PUBLIC

            DEER ROAD AND 20TH ROADS ARE CLOSED DUE TO MILL AND MYERS
            CREEKS BEING OUT OF THEIR BANKS

&&

JP

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:11 PM CDTAreal Flood AdvisoryTOPPottawatomie, Shawnee, Wabaunsee94 min
Aug 28, 8:16 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington17 min
Aug 28, 8:51 PM CDTAreal Flood AdvisoryTOPWashington114 min
Aug 28, 9:25 PM CDTFlash Flood WarningTOPWashington3 hr
Aug 28, 10:34 PM CDTRiver Flood WarningTOPWashington34 hr
Aug 28, 10:46 PM CDTFlash Flood WarningTOPRepublic119 min
Aug 28, 11:55 PM CDTFlash Flood WarningTOPRepublic, Washington6 hr
Aug 29, 5:56 AM CDTAreal Flood WarningTOPRepublic, Washington4 hr
Aug 29, 10:26 AM CDTAreal Flood WarningTOPRepublic, Washington2 hr
Aug 29, 2:23 PM CDTSpecial Weather StatementTOPClay22 min
Aug 29, 2:56 PM CDTSpecial Weather StatementTOPRepublic34 min
Aug 29, 3:03 PM CDTSpecial Weather StatementTOPOttawa27 min
Aug 29, 4:56 PM CDTAreal Flood AdvisoryTOPCloud, Republic2 hr

Nearby

Flash Flood Watches in Kansas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.